Ask a doctor

Big lump after Botox in chin help?! (photo)

I'm 21 and have always been embarrassed of my strong jaw and cobblestone chin. I got botox three days ago, the doc put 20 units because my mentalis muscle is very strong. Now I have a horrible soft lump in the center that protrudes and I want to crawl in a hole and die

Doctor Answers (4)

Chin bump after Botox

+1
It takes a full week for the Botox to settle in.  After that time, adding a little more peripheral to the area of treatment may be helpful.  It all depends on the exam but it looks like you might benefit from filler in the chin to support the mentalis muscle so it doesn't protrude now that it's been weakened by the Botox.  I prefer Radiesse to improve chin and jawline contours.  Your issue can definitely be improved.  See your doctor and if they are not comfortable doing further treatment get another opinion from an injection specialist but don't freak out about it, no permanent or irreversible harm has occurred.


New York Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

Botox and injectables

+1
Give it more time about 7-10 days after the injection and see the person who did the injection for evaluation. If this was the first time you have had it there you may just need a minor adjustment with some additional Botox™.
This should be an easy fix.

All the best to you,

Richard Maloney, MD
Naples FL

Richard W. Maloney, MD
Naples Facial Plastic Surgeon
4.0 out of 5 stars 4 reviews

3 days after Botox

+1
First, Botox takes about a week to work.  Second an exam in person would be helpful. Are you sure it is not a bruise that developed?

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Botox to chin

+1
From your pictures it looks like your still have some movement in the mentalis that cause the dimpling and is contracting to give you the bump you describe. I recommend you return to your injector for evaluation and additional botox to muscle still contracting. Don't worry it can be corrected!

Cheryl A. Hull, MD
Rogers Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.